New Jersey, 2007

Flooding in New Jersey, March 2, 2007

March 2, 2007 · NWS OKX · 6 events in 4 counties and zones

A warm front lifted north through the region during the morning of March 2, followed by a cold front in the afternoon. 55 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A warm front lifted north through the region during the morning of March 2, followed by a cold front in the afternoon. This produced widespread heavy rain across Northeast New Jersey, with storm totals ranging from 1.29 to 2.55 inches. This heavy rainfall, coupled with snow melt, caused widespread river and stream flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 2, 5:00 AM EST, 2 hours earlier.

Area forecast discussion, Mar 2, 5:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
500 AM EST FRI MAR 2 2007

.NEAR TERM (TODAY)...
A POWERFUL CLOSED LOW WILL CONTINUE PUSHING TOWARDS THE WESTERN
GREAT LAKES REGION. MEANWHILE...ALONG ITS ASSOCIATED COLD FRONT OVER
THE DELMARVA...A SECONDARY AREA OF LOW PRESSURE IS DEVELOPING. THIS
SECONDARY LOW WILL CONTINUE TO LIFT NORTHWARD TOWARDS THE CWA.

PRECIPITATION HAS OVERSPREAD THE ENTIRE CWA...WITH RAIN FALLING IN
MOST LOCATIONS. THE ONLY EXCEPTIONS ARE FAR NORTHERN ZONES IN NEW
YORK AND THE NORTHERN PORTIONS OF FAIRFIELD AND NEW HAVEN COUNTIES
IN CONNECTICUT WHERE FREEZING RAIN IS FALLING. THUS...THE WINTER
WEATHER ADVISORY HAS BEEN EXTENDED.

AS THE LOW MOVES NORTHWARD...IT IS EXPECTED TO BRING WARMER
TEMPERATURES AND AN ABUNDANCE OF MOISTURE. AS A
RESULT...PRECIPITATION IS EXPECTED TO CHANGE OVER TO ALL RAIN BY
THIS MORNINGS RUSH HOUR AND BECOME HEAVY AS STRONG MOISTURE/LIFT
AXIS ENTERS THE REGION. THE LOW WILL EVENTUALLY PASS OVER NEW YORK
CITY LATE THIS MORNING...AND WILL MOVE INTO NEW ENGLAND LATE IN THE
DAY. WITH WARMER TEMPERATURES MOVING IN AROUND DAYBREAK...WILL GO
AHEAD AND END THE WINTER WEATHER ADVISORY UNTIL 9 AM.

RAINFALL AMOUNTS ARE EXPECTED TO RANGE BETWEEN 1.5 AND 3 INCHES
(WITH ISOLATED HIGHER AMOUNTS) WITH FLOODING BEING A CONCERN. ACROSS
THE NORTHERN LOCATIONS...A FROZEN GROUND AND MELTING SNOW MAY ASSIST
RIVERS TO RISE. ELSEWHERE...FLOODING WILL OCCUR TO DUE HEAVY
RAINFALL. WILL CONTINUE WITH THE FLOOD WATCH FOR THE ENTIRE CWA.

THE PRECIPITATION WILL COME TO AN END FAIRLY QUICKLY FROM W TO E
AFTER NOON.

MAV NUMBERS SEEMED REASONABLE...AND WENT AHEAD AND FOLLOWED THEM.
HIGH TEMPERATURES TODAY WILL RANGE FROM THE MIDDLE 40S TO LOWER 50S.
&&

.SHORT TERM (FRIDAY NIGHT THROUGH SUNDAY)...
PARENT LOW AND ASSOCIATED UPPER LEVEL TROUGH WILL SLOWLY MOVE
THROUGH THE NORTHEAST OVER THE WEEKEND. IN ADDITION...SEVERAL UPPER
LEVEL DISTURBANCES WILL ALSO SLIDE THROUGH THE AREA...TOUCHING OFF
SCT RAIN SHOWERS DURING THE DAY AND SNOW SHOWERS AT NIGHT FROM TIME
TO TIME. DUE TO A WESTERLY FLOW...TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
FOLLOWED HPC GUIDANCE FOR LONG TERM PERIOD. UPPER TROUGH LIFTS AWAY
FROM THE AREA ON MON...POSSIBLY TOUCHING OFF SOME SNOW SHOWERS
BEFORE DEPARTING. HIGH PRES THEN BUILDS INTO THE NORTHEAST FROM THE
NORTH FOR THE START OF THE NEW WEEK WITH DRY WX AND UNSEASONABLY
COLD TEMPERATURES. ANOTHER CLIPPER SYSTEM DIVES INTO THE AREA
TOWARDS THE END OF NEXT WEEK TO BRING SOME MORE SNOW SHOWERS.
&&

.AVIATION...
GENERALLY IFR CONDITIONS EARLY THIS MORNING IN MODERATE TO HEAVY
RAIN AHEAD OF WARM FRONT THAT IS CURRENTLY TRYING TO PUSHING NORTH
OF KISP AND KJFK. LATEST RUC SOUNDINGS INDICATE THE WARM FRONT
SHOULD MAKE HEADWAY ACROSS NE JERSEY/NYC TERMINALS BY AROUND 12Z
AND COASTAL CONN BY AROUND 14Z THIS MORNING. KHPN AND MORE LIKELY
KSWF WILL STAY TO THE NORTH WITH E WINDS.

TO THE N OF THE FRONT E/NE WINDS OF AROUND 10 TO 15 KT WITH GUSTS UP
TO 25 KT...WHILE TO THE SOUTH OF THE FRONT SE WINDS OF AROUND 15 KT
WITH GUSTS UP TO 25 KT. HIGHEST WINDS ALONG THE COAST. HAVE ADDED
LLWS TO TAFS THIS MORNING FOR ALL TERMINALS AS THEY ARE UNDER OR TO
THE N OF THE WARM FRONT WITH SOUTHERLY WINDS OF AROUND 50 KT AT 2000
FT.

COLD FRONT AND SURFACE LOW RIDING ON IT WILL CROSS THE REGION FROM
SW TO NE BETWEEN 15Z AND 20Z ON FRIDAY WITH HEAVY RAIN AXIS SLIDING
NE OF THE REGION...AND WINDS SUBSIDING TO 10 KT OR LESS AND VEERING
TO SW. LIGHT WINDS AND HIGH LOW-LEVEL MOISTURE WILL LIKELY CAUSE
CONDITIONS TO COME DOWN TO LIFR DURING THIS TIME.

CONDITIONS IMPROVE QUICKLY TO VFR FROM W TO E BEHIND COLD FRONT
BETWEEN 19Z AND 23Z AS WINDS TURN TO W AROUND 15 KT WITH GUSTS UP TO
25 KT BRINGING IN DRIER AIR MASS.

GUSTS SUBSIDE AFTER 02Z WITH VFR CONDITIONS.
&&

.MARINE...
A POTENT STORM SYSTEM OVER THE MIDWEST WILL CONTINUE TOWARDS THE
GREAT LAKES REGION TODAY. MEANWHILE...A SECONDARY LOW THAT DEVELOPED
ON THE PARENT STORMS OCCLUDED BOUNDARY IN THE OHIO VALLEY WILL PUSH
ACROSS THE REGION TODAY. THE CENTER OF THIS LOW WILL TRACK JUST NW
OF THE COASTAL WATERS THIS MORNING CONTINUING ON A NE TRACK ACROSS
NEW ENGLAND TOWARD MAINE THIS AFTERNOON.

A TIGHT PRESSURE GRADIENT OUT AHEAD OF THE SECONDARY LOW WILL
COMBINE WITH A STRONG LOW LEVEL JET OF 50 TO 60 KT JUST ABOVE THE
BOUNDARY LAYER TO RESULT IN WINDS GUSTING TO GALE CRITERIA TODAY.
WINDS WILL REMAIN STRONG FOR A FEW HOURS AFTER THE SECONDARY LOW
PUSHES THROUGH...THEN THE PRESSURE GRADIENT WILL BEGIN TO RELAX
TOWARD EVENING.

THE PARENT LOW WILL SLOWLY SLIDE ACROSS THE GREAT LAKES ON SATURDAY
...THEN BEGIN TO LIFT UP THROUGH THE ST LAWRENCE RIVER VALLEY ON
SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK.
THIS WILL KEEP A FAIRLY STEADY MODERATE WESTERLY FLOW ACROSS THE
WATERS INTO THE EARLY PART OF NEXT WEEK. WINDS ARE EXPECTED TO DROP
BELOW FLAG CRITERIA...HOWEVER...SEAS MAY REMAIN MARGINALLY ROUGH.

THE STRONG SOUTHEAST FLOW THIS MORNING WILL CAUSE WATER TO PILE UP
IN LONG ISLAND SOUND...NY HARBOR AND THE SOUTH SHORE OF LONG ISLAND.
THE COASTAL FLOODING POTENTIAL STILL APPEARS TO BE MINOR AT WORST
ACROSS WESTERN AREAS. WE NEED AROUND 2 FT DEPARTURES FOR MINOR TIDAL
AND AROUND 3 FT FOR MODERATE TIDAL FLOODING. THE HIGHEST DEPARTURES
OF BETWEEN 1.5 AND 2.5 FT ARE EXPECTED TO OCCUR LATER THIS
MORNING....RIGHT AROUND THE TIME OF HIGH TIDE. THIS WILL RESULT IN
MINOR COASTAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING
ACROSS WESTERN PORTIONS OF LONG ISLAND SOUND. HIGH TIDE OCCURS A FEW
HOURS EARLIER ON THE OCEAN AND IN THE HARBOR...BEFORE THE PEAK OF
TIDAL DEPARTURES. THIS SHOULD BE EARLY ENOUGH TO KEEP US FROM
REACHING MINOR BENCHMARKS...BUT CAN NOT RULE OUT LOCALLY MINOR
PROBLEMS. WINDS WILL SHIFT AROUND TO THE WEST BY AFTERNOON AND THIS
OFFSHORE FLOW WILL HELP PUSH THE WATER OUT. THEREFORE...DO NOT
EXPECT ANY FLOODING PROBLEMS AFTER THIS MORNING.
&&

.HYDROLOGY...
SIGNIFICANT HYDRO EVENT WILL CONTINUE THROUGH FRI AFTERNOON WITH
FLOODING OF STREAMS AND CREEKS ALONG WITH MINOR TO MODERATE URBAN
FLOODING POSSIBLE. GENERALLY...RAINFALL AMOUNTS ARE EXPECTED TO
RANGE BETWEEN 1.5 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS.
NO SIGNIFICANT PRECIPITATION IS EXPECTED AFTER THIS SYSTEM INTO
EARLY NEXT WEEK.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR CTZ006>008-
     010>012.

     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR CTZ005-009.

     WINTER WEATHER ADVISORY UNTIL 9 AM EST EARLY THIS MORNING FOR
     CTZ005-006.

NY...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR NYZ079-081.

     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NYZ067>078-080.

     WINTER WEATHER ADVISORY UNTIL 9 AM EST EARLY THIS MORNING FOR
     NYZ067-068.

NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ002>006-011.

MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ338.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ330-335.

     GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-353-355.

&&
Hazardous weather outlook, Mar 2, 5:44 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
544 AM EST FRI MAR 2 2007

NYZ079-081-031045-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
544 AM EST FRI MAR 2 2007

...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

NJZ005-006-011-NYZ072>078-080-031045-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
544 AM EST FRI MAR 2 2007

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

CTZ009-NJZ002>004-NYZ069>071-031045-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
544 AM EST FRI MAR 2 2007

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

CTZ007-008-010>012-031045-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
544 AM EST FRI MAR 2 2007

...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

CTZ005-NYZ067-068-031045-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
544 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING.
ENOUGH COLD AIR IS IN PLACE TO KEEP TEMPERATURES AT OR SLIGHTLY
BELOW FREEZING. THIS HAS RESULTED IN A MIX OF RAIN AND FREEZING
RAIN TO FALL THROUGHOUT THE NIGHT AND TO CONTINUE THROUGH PARTS OF
THE MORNING COMMUTE. TEMPERATURES WILL RISE TO ABOVE FREEZING THIS
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

CTZ006-031045-
NORTHERN NEW HAVEN-
544 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY
RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF
RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING.
ENOUGH COLD AIR IS IN PLACE TO KEEP TEMPERATURES AT OR SLIGHTLY
BELOW FREEZING. THIS HAS RESULTED IN A MIX OF RAIN AND FREEZING
RAIN TO FALL THROUGHOUT THE NIGHT AND TO CONTINUE THROUGH PARTS OF
THE MORNING COMMUTE. TEMPERATURES WILL RISE TO ABOVE FREEZING THIS
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS.

ANZ330-335-031045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
544 AM EST FRI MAR 2 2007

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON. WINDS IN
EXCESS OF 35 KT CAN BE EXPECTED AS AN AREA OF LOW PRESSURE PASSES
NEAR THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANZ350-353-355-031045-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
544 AM EST FRI MAR 2 2007

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON. WINDS IN
EXCESS OF 35 KT CAN BE EXPECTED AS AN AREA OF LOW PRESSURE PASSES
NEAR THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANZ338-031045-
NEW YORK HARBOR-
544 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Union

When
March 2, 7:00 AM EST to 4:15 PM EST
Where
Union County, Springfield
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
40.700, -74.300

The Rahway River in Springfield exceeded its Minor Flood stage at 7am, and fell below flood stage at 16:15.

Flood, Bergen

When
March 2, 7:00 AM EST to 3:00 PM EST
Where
Bergen County, Hohokus
Cause
Heavy Rain / Snow Melt
Reported by
Other Federal Agency
Coordinates
41.020, -74.100

The Ho-Ho-Kus Brook at Hohokus exceeded its minor flood stage at 7:00 am and fell below flood stage at 15:00.

Flood, Essex

When
March 2, 7:00 AM EST to 10:45 AM EST
Where
Essex County, Bloomfield
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
40.800, -74.220

The Rhird River at Bloomfield exceed its Minor Flood Stage at 7:00 and fell below flood stage at 10:45.

Flood, Passaic

When
March 2, 8:00 AM EST to 1:00 PM EST
Where
Passaic County, Clifton
Cause
Heavy Rain / Snow Melt
Reported by
Broadcast Media
Coordinates
40.870, -74.150

A stream which crosses Bloomfield Avenue, exceeded its banks, flooding the roadway.

Flood, Bergen

When
March 2, 8:48 AM EST to 9:15 PM EST
Where
Bergen County, Lodi
Cause
Heavy Rain / Snow Melt
Reported by
Other Federal Agency
Coordinates
40.880, -74.100

The Saddle River at Lodi reached minor flood stage at 8:48 am, Moderate Flood Stage at 17:15 and went below flood stage at 21:15.

Flood, Bergen

When
March 2, 11:15 AM EST to 2:00 PM EST
Where
Bergen County, Mahwah
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.100, -74.150

A nearby stream flooded and closed Mahwah Rd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24250, 24251, 24252, 24249, 24245, 24246.